September 22, 2022

Side effects of paracetamol include an “irregular” feeling in the chest

Painkillers can be a godsend for many of us. Whether you’re recovering from an injury or surgery, or just suffering from painful symptoms, they can help us get on with our lives as best we can. However, like any medication, they can have their downsides.

But they can include low blood pressure.

Low blood pressure, or hypotension, means your blood pressure has fallen to or below 90/60 millimeters of mercury (mmHg).

If this happens, you may experience heart palpitations – a “rapid or irregular” heartbeat.

NHS Inform recommends speaking to a doctor or pharmacist if you experience any side effects from paracetamol.

DO NOT MISS

However, before taking paracetamol, check with your doctor or pharmacist if you:

  • Having had an allergic reaction to paracetamol or any other medicine in the past
  • Have liver or kidney problems
  • Regularly drink more than the maximum recommended amount of alcohol (14 units per week)
  • Take medication for epilepsy
  • Take medicine for tuberculosis (TB)
  • Take warfarin, a blood thinner, and you may need to take paracetamol regularly.

Taking too much paracetamol can be “very dangerous”.

NHS Inform adds: “If you have taken more than the maximum recommended dose, go to the nearest accident and emergency (A&E) department as soon as possible.”

“Some people feel sick, vomit or have abdominal (tummy) pain after taking too much paracetamol, but often there are no obvious symptoms at first. Go to A&E even if you feel fine.